Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 24, 2015, 11:28 AM CDT for Denton County, Wise County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2015, 11:28 AM CDT (16:28 UTC)
- Expired
- Apr 24, 2015, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
078
WGUS54 KFWD 241628
FFWFWD
TXC121-497-241930-
/O.NEW.KFWD.FF.W.0009.150424T1628Z-150424T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 AM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS...
DENTON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 230 PM CDT
* AT 1127 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO THREE INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLANO...CARROLLTON...FRISCO...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...SOUTHLAKE...CORINTH...HIGHLAND VILLAGE...TROPHY
CLUB...LAKE DALLAS...SANGER...LAKE LEWISVILLE...BRIAR...LITTLE
ELM...ROANOKE...PECAN ACRES...KRUM AND PILOT POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3342 9704 3340 9684 3300 9685 3300 9733
3299 9720 3299 9726 3300 9763 3325 9739
3343 9738
$$
AJS2 follow-up statements
394
WGUS74 KFWD 241840
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT FRI APR 24 2015
TXC497-241848-
/O.CAN.KFWD.FF.W.0009.000000T0000Z-150424T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WISE TX-
140 PM CDT FRI APR 24 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WISE COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3342 9704 3340 9684 3300 9685 3300 9733
3299 9720 3299 9740 3343 9738
$$
TXC121-241930-
/O.CON.KFWD.FF.W.0009.000000T0000Z-150424T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-
140 PM CDT FRI APR 24 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
DENTON COUNTY...
AT 138 PM CDT...MOST OF THE HEAVY RAINFALL HAS ENDED ACROSS DENTON
COUNTY BUT ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
THROUGH MID AFTERNOON. MORE THAN 3 INCHES OF RAINFALL HAS FALLEN
ACROSS PARTS OF THE COUNTY AND LOW LYING ROADS AND UNDERPASSES ARE
LIKELY TO REMAIN FLOODED IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3342 9704 3340 9684 3300 9685 3300 9733
3299 9720 3299 9740 3343 9738
$$
DUNN488
WGUS74 KFWD 241927
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
227 PM CDT FRI APR 24 2015
TXC121-241935-
/O.EXP.KFWD.FF.W.0009.000000T0000Z-150424T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENTON TX-
227 PM CDT FRI APR 24 2015
...THE FLASH FLOOD WARNING FOR DENTON COUNTY WILL EXPIRE AT 230 PM
CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
MORE RAINFALL IS POSSIBLE LATER THIS AFTERNOON AND TONIGHT WHICH
COULD RESULT ADDITIONAL FLOODING.
LAT...LON 3342 9704 3340 9684 3300 9685 3300 9733
3299 9720 3299 9740 3343 9738
$$
79What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 11:02 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 24, 11:02 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1102 AM CDT FRI APR 24 2015 .UPDATE... ...NORTH TEXAS MESOSCALE FORECAST UPDATE... WATER VAPOR SATELLITE IMAGERY SHOWS A STRONG SHORTWAVE TROUGH OVER FAR WEST TEXAS...MOVING NORTHEAST OVER EASTERN NEW MEXICO. THIS TROUGH IS EXPECTED TO CONTINUE NORTHEAST THROUGHOUT THE DAY TODAY...SPREADING RELATIVELY STRONG LARGE SCALE FORCING FOR ASCENT OVER THE REGION. 12Z UPPER AIR ANALYSIS SHOWED A PLUME OF DEEP MOISTURE IN PLACE OVER THE SOUTHERN PLAINS WITH STRONG SPEED AND DIRECTIONAL SHEAR FROM THE SURFACE TO 500 MB. AT THE 850 MB LEVEL A RELATIVELY STRONG TROUGH WAS ANALYZED OVER THE HIGH PLAINS...DOWNSTREAM OF THE SHORTWAVE TROUGH MOVING NORTHEAST OVER THE REGION. AT THE SURFACE...ONGOING THUNDERSTORM ACTIVITY LEFT A SOMEWHAT MESSY ANALYSIS IN PLACE...BUT BASED ON THE 15Z ANALYSIS THERE WAS A WARM FRONT LOCATED JUST SOUTH OF THE INTERSTATE 20 CORRIDOR ACROSS THE DFW AREA...MORE OR LESS ATTACHED TO A SURFACE LOW LOCATED IN SOUTHERN PALO PINTO COUNTY. 15Z REGIONAL RADARS SHOWED SCATTERED CONVECTION NEAR THE SURFACE LOW...AND ALL ALONG AND NORTH OF THE WARM FRONT. VISIBLE SATELLITE IMAGERY SHOWED THAT THE THICK MORNING CLOUD COVER WAS BEGINNING TO CLEAR OUT FROM CLEBURNE SOUTHWEST TO GOLDTHWAITE...AND SOUTH ALONG THE INTERSTATE 35/35W CORRIDORS. FROM GRANBURY TO CLEBURNE SOUTHWEST TOWARDS HAMILTON...LOCALLY CALCULATED CONVECTIVE PARAMETERS WERE HIGHLIGHTING A LOCAL MAXIMA OF LOW-LEVEL (0-3 KM) CAPE OF AROUND 100 TO 150 J/KG...AND A LOW-LEVEL EHI OF JUST UNDER 2. BOTH OF THESE PARAMETERS FAVOR THE POTENTIAL FOR STRONG LOW- LEVEL UPDRAFTS AND THE POTENTIAL TO TILT LOW-LEVEL HORIZONTAL VORTICITY INTO THE VERTICAL. THE PRIMARY MISSING INGREDIENT TO ACCOMPLISH THIS THUS FAR HAS BEEN WELL ORGANIZED CONVECTION/STRONG UPDRAFTS. WHILE DEEP MOISTURE WAS ANALYZED ON THE 12Z UPPER AIR MAPS...THERE WERE NO STRONG OR STEEP MID-LEVEL LAPSE RATES ANALYZED UPSTREAM OF NORTH AND CENTRAL TEXAS. WHILE DEEP MOISTURE VALUES APPEAR TO BE AT NEAR RECORD LEVELS FOR THIS TIME OF YEAR...THIS DEEP MOISTURE ALSO INDICATES THAT THERE IS NO STRONG THETA-E CHANGE WITH HEIGHT...LEADING TO A THERMODYNAMIC PROFILE CHARACTERIZED BY TALL AND SKINNY CAPE. WHILE THIS IS A VERY FAVORABLE PROFILE FOR THUNDERSTORM CHANCES AND EFFICIENT RAINFALL IN GENERAL...IT COULD LIMIT THE STRENGTH OF INITIAL UPDRAFTS TODAY. IF STORMS CAN MAINTAIN UPDRAFTS LONG ENOUGH TO INGEST SOME OF THE RELATIVELY STRONG HORIZONTAL VORTICITY INDICATED BY CALCULATED PARAMETERS... SUPERCELLS WILL BECOME MORE LIKELY. IF A SUPERCELL CAN BECOME ESTABLISHED...THE INTERNAL DYNAMICS OF THE SUPERCELL WILL PROMOTE A MUCH STRONGER UPDRAFT THAN WHAT WOULD BE SUPPORTED BY THERMODYNAMICS ALONE. WITH STRONG FORCING UPSTREAM...DEEP MOISTURE IN PLACE...AND ALMOST NO CAPPING INVERSION IN PLACE...THUNDERSTORMS ARE VERY LIKELY TODAY...AND WILL LIKELY CONTINUE INTO THE AFTERNOON HOURS OF THE DAY. COPIOUS AMOUNTS OF MORNING CONVECTION CAN OFTEN STABILIZE THE ENVIRONMENT MAKING IT LESS FAVORABLE FOR STORMS LATER ON. THAT DOES NOT APPEAR TO BE THE CASE TODAY AS THE LACK OF A STRONG THETA-E DIFFERENCE WITH HEIGHT NOT ONLY LIMITS UPDRAFT STRENGTH...BUT IT ALSO LIMITS THE STRENGTH OF RAIN COOLED AIR... I.E. THE RAIN IS NOT VERY COLD BECAUSE THERE IS NOT MUCH DRY AIR ALOFT TODAY. THE PRIMARY FORECAST CHALLENGE IN DETERMINING STORM MODE AND THEN THE ASSOCIATED HAZARDS. HERES WHAT WE'RE WATCHING CLOSELY: IN GENERAL...THE KINEMATIC OR WIND SHEAR AND FORCING ENVIRONMENT ARE FAVORABLE FOR SUPERCELL THUNDERSTORMS AND TORNADOES TODAY. THE THERMODYNAMIC ENVIRONMENT IS MORE QUESTIONABLE. WE CERTAINLY HAVE AMPLE MOISTURE IN PLACE TO SUPPORT ANY STORM MODE...BUT LAPSE RATES ALOFT ARE SOMEWHAT MARGINAL...LIMITING UPDRAFT STRENGTH FROM AIR BEING LIFTED ABOVE ITS LEVEL OF FREE CONVECTION. IT LOOKS LIKE THE MORE SUNSHINE WE GET THROUGH THIS AFTERNOON...THE MORE LIKELY WE ARE TO SEE SUPERCELL THUNDERSTORMS. THE MORE CLOUD COVER WE HANG ON TO...THE MORE LIKELY WE ARE TO SEE NUMEROUS...SOMEWHAT WEAKER STORMS...THAT POSE MORE OF A HEAVY RAINFALL AND FLOODING THREAT THAN A LARGE HAIL...DAMAGING WIND AND TORNADO THREAT. IF WE MAINTAIN THE CLEARING SOUTH-SOUTHWEST OF THE DFW AREA FOR A FEW HOURS HEADED INTO THIS AFTERNOON...OUR CHANCES OF SEEING A SUPERCELL STORM MODE INCREASE QUITE A BIT. LOW-LEVEL HEATING WILL HELP MORE OR LESS MAKE UP FOR THE MARGINAL MID-LEVEL LAPSE RATES AND INCREASE UPDRAFT SPEED TO THE POINT THAT SUPERCELLS DOMINATE THE INITIAL STORM MODE. IF WE GET STORMS QUICKLY...OR SIMPLY CLOUD UP HERE AGAIN BEFORE NOON...A MORE WIDESPREAD STORM COVERAGE MAY OCCUR WITH WEAKER STORMS IN GENERAL. IN EITHER CASE...MOST MODEL GUIDANCE FAVORS THUNDERSTORMS GROWING UPSCALE INTO A SQUALL LINE AND MOVING EAST ACROSS NORTH AND CENTRAL TEXAS BY LATE THIS AFTERNOON. WITH A NEAR RECORD PRECIPITABLE WATER VALUE OBSERVED ON THE 12Z FWD SOUNDING...FLOODING IS ALSO A MAJOR CONCERN TODAY. ONCE DEEP CONVECTION INITIATES...ANY TRAINING OF STORMS WILL LIKELY RESULT IN ENOUGH LOCALLY HEAVY RAINFALL TO RESULT IN FLOODING. RAINFALL RATES OF 2 INCHES PER HOUR ARE VERY LIKELY... AND REALLY THE ONLY LIMITING FACTOR FOR FLOODING IS THE EXPECTED SPEED OF STORMS. STORMS ARE EXPECTED TO MOVE EAST OR NORTHEAST AT 35 TO 40 MPH TODAY...MAKING ANY ONE STORM UNLIKELY TO PRODUCE FLOODING. WE WILL BE KEEPING A CLOSE EYE ON ALL OF THESE FACTORS HEADED INTO THE AFTERNOON HOURS...AND WILL ISSUE THE APPROPRIATE WATCHES AS VARIOUS THREAT LEVELS INCREASE. THERE IS A FAIR AMOUNT OF UNCERTAINTY REGARDING STORM MODE THIS AFTERNOON...SO IT IS ADVISABLE TO PAY CLOSE ATTENTION TO THE FORECAST THROUGHOUT THE DAY AS CONDITIONS COULD BECOME MORE FAVORABLE FOR SUPERCELLS OR HEAVY RAINFALL AND FLOODING QUICKLY. WE WILL PROVIDE SHORT TERM FORECAST UPDATES AS QUICKLY AS POSSIBLE AS THESE CONDITIONS EVOLVE. CAVANAUGH && .AVIATION... /ISSUED 642 AM CDT FRI APR 24 2015/ CONVECTION TO THE NORTH OF THE METROPLEX APPEARS TO HAVE PUSHED THE WEAK QUASI STATIONARY WARM FRONT BOUNDARY BACK TO THE SOUTH. MOISTURE ADVECTION OVER THE TOP OF THE BOUNDARY HAS RESULTED IN LIFR CIGS AND LIGHT FOG. THE BOUNDARY WILL HEAD BACK TO THE NORTH IN RESPONSE TO HEIGHT FALLS TO THE NORTHWEST...WHICH WILL RESULT IN AN IMPROVEMENT OF CIGS TO MVFR BY LATE MORNING. TAF SITES APPEAR TO BE IN LULL FOR RAIN/STORM CHANCES FOR AT LEAST THE NEXT COUPLE OF HOURS BASED ON RADAR TRENDS. WILL SHOW VCTS FROM 14-17Z AS THAT IS WHEN LIFT FROM LEAD SHORTWAVE IS STRONGEST...BUT IT IS POSSIBLE STORMS WILL REMAIN BOTH TO THE NORTH AND ALSO WELL TO THE SOUTH. OTHERWISE NEXT WINDOW OF HIGHER THUNDERSTORM POTENTIAL IS LATE AFTERNOON AND EARLY EVENING. IN GENERAL THE HIGH-RES GUIDANCE IS ALL IN GOOD AGREEMENT ON SEVERE CONVECTION FIRING ALONG THE DRY LINE AND MOVING EAST THROUGH THE I-35 CORRIDOR DURING THIS TIME. HOWEVER THE HRRR/RAP SOLUTIONS ARE A COUPLE HOURS FASTER...SEEMINGLY TAKING THE CONVECTION THAT IS BETWEEN MIDLAND AND SAN ANGELO NOW AND PUSHING THAT THROUGH MID AFTERNOON. WILL SHOW VCTS FROM 21-01Z. LATER UPDATES TO REFINE THUNDER TIMING AND THREAT ARE LIKELY. VFR SHOULD PREVAIL TONIGHT BEHIND ANY STORMS...WITH SOUTH WINDS BECOMING SOUTHWEST AFTER MIDNIGHT. TR.92 && .PREV DISCUSSION... /ISSUED 450 AM CDT FRI APR 24 2015/ ACTIVE WEATHER APPEARS LIKELY ACROSS PORTIONS OF NORTH/CENTRAL TEXAS FOR TODAY WITH A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS. WATER VAPOR IMAGERY EARLY THIS MORNING SHOWS A LARGE BAROCLINIC LEAF AHEAD OF THE MAIN UPPER LOW NOW SWINGING THROUGH THE SOUTHWEST US. AS THIS FEATURE MOVES TO THE EAST...IT SHOULD HELP TO BREAK DOWN THE SHORTWAVE RIDGE THAT QUELLED WIDESPREAD CONVECTION YESTERDAY. SURFACE ANALYSIS THIS MORNING REVEALED THAT LEE SIDE-TROUGHING CONTINUED WITH SURFACE LOW PRESSURE CENTERS ACROSS COLORADO AND ANOTHER LOW PRESSURE CENTER ACROSS THE SOUTHERN TX PANHANDLE. A SLOWLY ADVANCING WARM FRONT WAS LOCATED ROUGHLY FROM NEAR CHILDRESS TO FORT WORTH TO ATHENS. THE AFOREMENTIONED WARM FRONT WILL SERVE AS ONE FOCUS FOR THE FIRST ROUND OF SHOWERS AND STORMS THIS MORNING. AS THE UPPER TROUGH NEARS...A FEW THINGS WILL HAPPEN TO INCREASE THE PROBABILITY FOR PRECIPITATION. THE FIRST IS THAT BROAD TROUGHING ACROSS THE TX PANHANDLE WILL CONTINUE. THIS SHOULD ALLOW THE WARM FRONT TO LIFT NORTHWARD TOWARDS THE RED RIVER. SECOND...THE AFOREMENTIONED TROUGH NOW ACROSS THE PACIFIC SOUTHWEST WILL CONTINUE TO MOVE CLOSER TOWARDS N/C TX. THE DIVERGENCE ALOFT AND MID LEVEL HEIGHT FALLS SHOULD FURTHER RESULT IN CONTINUED LOW LEVEL THETA-E ADVECTION TOWARDS THE NORTH AS WELL AS INCREASE ASCENT. BOTH OF THESE ARE ALREADY EVIDENT PER REGIONAL RADARS THIS MORNING WITH CONVECTION ONGOING ACROSS OUR NORTHERN AND WESTERN ZONES AS WELL AS ACROSS THE TX HILL COUNTRY. THE MAIN AREAS FOR PRECIPITATION WILL BE ALONG THE WARM FRONTAL BOUNDARY WHICH SHOULD BE LOCATED NEAR THE RED RIVER BY MID-MORNING AND ACROSS CENTRAL AND THE EASTERN TWO-THIRDS OF OUR ZONES. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THIS MORNING...SOME HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. CANNOT RULE OUT A FEW INSTANCES OF VERY SMALL HAIL...BUT FORECAST PROFILES APPEAR QUITE MOIST THIS AM. THE DIFFICULT PART OF THE FORECAST WILL BE THE AFTERNOON STORM CHANCES. AS WE HAVE SEEN IN THE PAST WEEK...MORNING CONVECTION CAN OFTEN SUPPRESS AFTERNOON STORM CHANCES DUE TO THE AMOUNT OF OVERTURNING AND SUBSEQUENT SUBSIDENCE IN THE WAKE OF STORM COMPLEXES. IN SOME INSTANCES...THE ATMOSPHERE HAS THE ABILITY TO RAPIDLY DESTABILIZE AND RECHARGE FOR A SECOND ROUND OF SHOWERS AND STORMS WHEN STRONG UPPER LEVEL DYNAMICS ARE IN PLACE. WITH REGARDS TO THE POTENTIAL AFTERNOON STORM CHANCES...WE WILL CARRY A RELATIVELY BROAD BRUSH POP FORECAST /50 PERCENT/ MAINLY DUE TO THE FACT THAT MUCH OF THE REGION WILL BE BENEATH THE RIGHT ENTRANCE REGION OF A 50-60 KT MID LEVEL JET WHICH SHOULD PROVIDE LARGE SCALE ASCENT. IN ADDITION...SURFACE DEWPOINTS IN THE 60S AND 70S SHOULD STILL YIELD A HEALTHY AMOUNT OF INSTABILITY. IF SUFFICIENT DIABATIC HEATING OCCURS...THE ABILITY TO LIFT SURFACE BASE PARCELS UP TO THEIR LFC WILL RESULT IN THE DEVELOPMENT OF VERY ROBUST CONVECTION ALONG THE APPROACHING DRYLINE. THE DRYLINE SHOULD MIX EASTWARD TOWARDS OUR WESTERN ZONES MID TO LATE AFTERNOON REACHING THE I-35 CORRIDOR AROUND 6 PM. WITH CAPE VALUES EXPECTED TO CLIMB UP TO 2000 J/KG AND DEEP LAYER SHEAR VALUES ON THE ORDER OF 45-50 KNOTS...SUPERCELLS WILL BE POSSIBLE...POSSIBLY GROWING UPSCALE INTO LINE SEGMENTS. THE MAIN HAZARDS WITH THUNDERSTORMS THIS AFTERNOON AND EVENING /SHOULD THEY DEVELOP/ WILL BE VERY LARGE HAIL AND DAMAGING WINDS...BUT BACKED LOW LEVEL FLOW SHOULD RESULT IN A FAVORABLE WIND PROFILE SUFFICIENT FOR A TORNADO OR TWO AS WELL. WITH THE UNSEASONABLY HIGH MOISTURE CONTENT...HEAVY RAINFALL WILL ALSO BE POSSIBLE. THIS MAY LEAD TO AREAS OF LOCALIZED FLOODING. FOR TONIGHT...THE DRYLINE/PACIFIC FRONT SHOULD MOVE EASTWARD INTO THE PINEY WOODS OF EAST TEXAS. SKIES SHOULD CLEAR FROM WEST TO EAST WITH WEST TO SOUTHWEST WINDS OF 5 TO 10 MPH. THE EXCEPTION MAY BE ACROSS FAR SOUTHEAST ZONES. AS A RESULT OVERNIGHT LOW TEMPS SHOULD BE COOLEST IN THE NW /MID 50S/ TO LOW TO MID 60S ELSEWHERE. FOR SATURDAY AND MOST OF SUNDAY...WARM CONDITIONS AND DRY CONDITIONS SHOULD EXIST AS WARM SOUTHWEST TO WEST-SOUTHWEST WINDS SHOULD OVERSPREAD THE AREA IN THE WAKE OF THE DRYLINE/PACIFIC FRONT. THIS FAVORABLE DOWNSLOPE WIND SHOULD ALLOW TEMPERATURES TO SOAR INTO THE MID TO UPPER 80S. A FEW SITES ACROSS THE WESTERN ZONES MAY EVEN CLIMB INTO THE LOW 90S. SUNDAY APPEARS TO BE WARM AS WELL...THOUGH WINDS SHOULD TURN A BIT MORE TO THE SOUTH /A LITTLE LESS DOWNSLOPE/ AND THIS MAY RESULT IN SLIGHTLY COOLER TEMPERATURES. THE EXCEPTION WILL BE FAR NW ZONES WHERE SW WINDS MAY CONTINUE. MOST OF THE GLOBAL MODELS ARE IN FAIR AGREEMENT THAT A LARGE UPPER TROUGH WILL DIVE DOWN THROUGH THE FOUR CORNERS REGION AND INTO FAR WEST TEXAS. THE SUBSEQUENT LEE-SIDE TROUGHING SHOULD HELP TO DRAW LOW LEVEL MOISTURE TO THE NORTH. THIS WILL ALLOW A DRYLINE TO SHARPEN NEAR OR OUR WESTERN ZONES. WHILE IT IS A LITTLE TOO EARLY TO GET OVERLY DETAILED...THERE DOES APPEAR TO BE A FAIR AMOUNT OF BOTH INSTABILITY AND SHEAR FAVORABLE FOR SEVERE WEATHER. FOR THE LONGER TERM PERIOD...RAIN CHANCES AND THE POTENTIAL THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH MONDAY AS THE UPPER LEVEL LOW BECOMES SOMEWHAT CUTOFF FROM THE MAIN FLOW. AGAIN...INSTABILITY AND SHEAR PARAMETERS STILL APPEAR FAVORABLE FOR SOME SEVERE WEATHER. IT DOES APPEAR THAT A TRUE COLD FRONT WILL PLOW SOUTHWARD THROUGH NORTH/CENTRAL TEXAS AROUND TUESDAY AND THUS THE THREAT FOR SEVERE WEATHER WILL LIKELY COME TO AN END...BUT THE RAIN CHANCES WILL CONTINUE ON TUESDAY. THE COLD FRONT SHOULD USHER IN COOLER AND DRIER WEATHER FOR MID TO LATE WEEK. 15-BAIN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 64 87 62 87 / 60 30 5 5 30 WACO, TX 81 63 88 62 88 / 70 40 5 5 30 PARIS, TX 74 64 85 58 85 / 70 40 5 5 10 DENTON, TX 81 61 86 58 86 / 60 30 5 5 40 MCKINNEY, TX 79 62 86 57 87 / 70 30 5 5 30 DALLAS, TX 82 65 88 65 87 / 60 30 5 5 30 TERRELL, TX 78 63 86 61 86 / 70 40 5 5 20 CORSICANA, TX 80 65 88 64 86 / 70 40 5 5 20 TEMPLE, TX 81 63 88 65 86 / 70 40 10 5 30 MINERAL WELLS, TX 80 58 88 58 88 / 60 10 5 5 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 24, 4:50 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 450 AM CDT FRI APR 24 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 450 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH AND CENTRAL TEXAS. SOME THUNDERSTORMS MAY BECOME SEVERE...PRIMARILY THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A POTENTIAL FOR TORNADIC STORMS. IN ADDITION...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ALL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A POTENT UPPER LEVEL SYSTEM WILL ARRIVE INTO TEXAS ON SUNDAY AND SLOWLY CROSS THE REGION EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS OVER THE ENTIRE REGION. SOME SEVERE WEATHER IS LIKELY ON SUNDAY AND MONDAY DUE TO A VERY UNSTABLE AIRMASS AND ORGANIZED WIND SHEAR OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING. 92
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:36 PM CDT | River Flood Warning | FWD | Leon, Robertson | 9 days |
| Apr 24, 5:13 AM CDT | Areal Flood Advisory | FWD | Denton, Wise | 2 hr |
| Apr 24, 6:19 AM CDT | Areal Flood Advisory | FWD | Collin | 56 min |
| Apr 24, 9:12 AM CDT | River Flood Warning | FWD | Collin | 49 hr |
| Apr 24, 12:02 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Apr 24, 12:06 PM CDT | Flash Flood Watch | FWD | Collin, Cooke, Dallas, Delta, Denton, Fannin and 12 more | 9 hr |
| Apr 24, 2:37 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Apr 24, 3:08 PM CDT | River Flood Warning | FWD | Denton | 45 hr |
| Apr 24, 3:23 PM CDT | Areal Flood Advisory | FWD | Fannin, Lamar | 112 min |
| Apr 24, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 63 min |
| Apr 24, 4:33 PM CDT | Flash Flood Warning | FWD | Fannin, Grayson | 117 min |
| Apr 24, 4:41 PM CDT | Special Weather Statement | FWD | Parker | 34 min |
| Apr 24, 4:48 PM CDT | River Flood Warning | FWD | Hunt | 45 hr |
| Apr 24, 4:50 PM CDT | Tornado Warning | FWD | Comanche, Eastland | 25 min |
| Apr 24, 4:55 PM CDT | Areal Flood Advisory | FWD | Montague | 65 min |
| Apr 24, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 57 min |
| Apr 24, 5:07 PM CDT | Special Weather Statement | FWD | Tarrant | 38 min |
| Apr 24, 5:22 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 53 min |
| Apr 24, 5:33 PM CDT | Special Weather Statement | FWD | Cooke | 27 min |
| Apr 24, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 53 min |
| Apr 24, 5:39 PM CDT | Areal Flood Advisory | FWD | Cooke | 66 min |
| Apr 24, 5:44 PM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Apr 24, 5:48 PM CDT | Special Weather Statement | FWD | Parker | 27 min |
| Apr 24, 6:03 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Parker, Tarrant | 57 min |
| Apr 24, 6:07 PM CDT | Special Weather Statement | FWD | Denton | 23 min |
| Apr 24, 6:09 PM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Apr 24, 6:23 PM CDT | Areal Flood Advisory | FWD | Parker, Tarrant | 2 hr |
| Apr 24, 6:28 PM CDT | Tornado Warning | FWD | Tarrant | 19 min |
| Apr 24, 6:32 PM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Apr 24, 6:38 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 67 min |
| Apr 24, 6:43 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 32 min |
| Apr 24, 6:56 PM CDT | Areal Flood Advisory | FWD | Dallas | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.